In their own words

Following are men’s reports of symptoms they attributed to finasteride. Reports to FDA were obtained by Freedom of Information Act (FOIA) request.

Took finasteride (propecia) 1mg daily for about 9 months. For the last couple of month I developed erectile dysfunction so I stopped taking finasteride. I’m now 3 months without finasteride and symptoms have significantly worsened compared to any point on the drug. This no longer just includes ED but loss of libido, penile shrinkage, cold penis, reduced ejaculate volume and force.

—Report to FDA Adverse Event Reporting System (FAERS). Case ID *****758, received 26 Aug 2019

I took oral finasteride (1mg/day) for male pattern baldness for approximately three months in duration. What followed was a nightmare, I became depressed/suicidal, lost all interest in sex, experienced severe lethargy, difficulty accessing my mental faculties, degradation in muscle tone, etc. This all occuring without a previous history of mental or physical illness.

—Report to FDA Adverse Event Reporting System (FAERS). Case ID *****093, received 30 May 2019

I took 1 mg finasteride for three weeks. I came down with extreme fatigue, erectile dysfunction, libido loss, watery ejaculate, depression, and sore muscles. It’s been two and a half years and I still have loss of libido and erectile dysfunction. I’m still fatigued as well.

—Report to FDA Adverse Event Reporting System (FAERS). Case ID *****170, received 9 Jul 2019

Previously 100% healthy 28 year old male. Took medication called Propecia for 2 months and experience ED, sexual dysfunction, nausea, dizziness, fatigue while on medicine. Stopped medicine. Felt normal for the next 3 weeks. Then body crashed. Developed severe ED, penile pain and loss of sensitivity, no libido, loss of lean muscle, muscle weakness, fatigue, central weight gain, vision abnormalities, cognitive dysfunction, dizzyness/nausea, disorientation, depression, anxiety/panic, suicidal ideation. Have been left essentially disabled with little to no improvement other than some stabilization of the mental health symptoms.

—Report to FDA Adverse Event Reporting System (FAERS). Case ID ***922, received 28 Feb 2019

I’ve put on at least 30 extra pounds, memory and learning difficulty, major depression/anxiety, tinnitus (hearing loss), low energy, decreased semen volume, etc. To give you an idea of who I was before the pill, I graduated top 10 in my highschool and got a full ride to a prestigious university. After taking the pill (poison) for over a year, I dropped out and moved back in with my parents. They think I’m being lazy, but I’m a completely different person now with no emotions. The first symptom I noticed was that my testicles were tingling. I thought it was a transient thing, so I kept take the meds and “pushed through.” After a while, I had zero interest in sex […] I feel as though I have been feminized in some way. It’s difficult to explain because I have a hard time formulating my thoughts. I’ve talked to my parents (who are in the medical field) and doctors, and they all tell me I’m crazy and that no medications can cause permanent side effects like this. I was sent to an endocrinologist and put on TRT which did nothing. I have contemplated suicide multiple times because I’m literally just a piece of meat stripped of all humanity at this point.

—Commenter to YouTube video: Is Recovery from Post Finasteride Syndrome Possible?

Physically, I have no sexual drive [or] physical effects to my genitals. Mentally, I can’t focus or concentrate… I’ve always loved my job, but now I can’t do the job the way I used to.

—Report to FDA Adverse Event Reporting System (FAERS). Case ID *****332, received 14 Feb 2019

Took finasteride…for the month of February 2019 and experienced a complete elimination of sex drive (no interest in having sex at any point). 9 months later, no improvement or signs of improvement of any kind have occurred. Reporting this because the perception of risks associated with this drug may be lower than they actually are due to failure to report such symptoms.

—Report to FDA Adverse Event Reporting System (FAERS). Case ID *****868, received 24 Oct 2019